Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 51, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 7, 2019, 8:24 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2019, 8:24 PM EDT (00:24 UTC)
- Expired
- May 9, 2019, 3:36 AM EDT
- In force
- 31 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
905 WHUS71 KPHI 080024 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 824 PM EDT Tue May 7 2019 ANZ454-455-080800- /O.NEW.KPHI.SC.Y.0051.190508T0024Z-190508T0800Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 824 PM EDT Tue May 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 4 AM EDT Wednesday. * WINDS AND SEAS...South winds around 10 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots or significant wave height above 5 feet are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ SFJ
7 follow-up statements
524 WHUS71 KPHI 080743 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 343 AM EDT Wed May 8 2019 ANZ454-455-081100- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1100Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 AM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 4 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots or significant wave height above 5 feet are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
756 WHUS71 KPHI 081036 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 636 AM EDT Wed May 8 2019 ANZ454-455-081400- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1400Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 636 AM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS AND SEAS...South winds 5 kt or less. Seas 4 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots or significant wave height above 5 feet are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
717 WHUS71 KPHI 081314 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 914 AM EDT Wed May 8 2019 ANZ453-081700- /O.EXB.KPHI.SC.Y.0051.000000T0000Z-190508T1700Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 914 AM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 1 PM EDT this afternoon. * WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet in long period swells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ454-455-081700- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1700Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 914 AM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Northeast winds 5 to 10 kt. Seas 3 to 5 feet in long period swells. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots or significant wave height above 5 feet are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
195 WHUS71 KPHI 081546 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1146 AM EDT Wed May 8 2019 ANZ453>455-082000- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T2000Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1146 AM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
196 WHUS71 KPHI 081941 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 341 PM EDT Wed May 8 2019 ANZ453>455-090200- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190509T0200Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 10 to 15 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
627 WHUS71 KPHI 090115 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 915 PM EDT Wed May 8 2019 ANZ453>455-091100- /O.EXT.KPHI.SC.Y.0051.000000T0000Z-190509T1100Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 915 PM EDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THURSDAY... * WINDS AND SEAS...East winds around 10 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots or seas above 5 feet are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
113 WHUS71 KPHI 090736 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 336 AM EDT Thu May 9 2019 ANZ453>455-090845- /O.CAN.KPHI.SC.Y.0051.000000T0000Z-190509T1100Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 336 AM EDT Thu May 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Seas have subsided and therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 7, 3:16 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, May 7, 3:16 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 316 PM EDT Tue May 7 2019 .SYNOPSIS... A cold front will cross the region from the north through the evening and overnight period. This front will likely remain over or just south of the region through Thursday before lifting back to the north as a warm front Thursday night as low pressure moves northeast into Ontario. This system's cold front will then move through late Friday into early Saturday. High pressure will briefly build in on Saturday before another system likely impacts the area Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... Partly to mostly sunny skies out ahead of an approaching cold front, which lies from central New York and across northern Pennsylvania. This front tracks approaches the region tonight, and then sags south through the region late tonight and by daybreak Wednesday. Some showers are possible with its passage this evening and late this evening, but with loss of diurnal heating, most of the instability will be aloft. MUCAPE values will be around 500-750 J/kg early in the evening, lowering to around 200 J/kg after midnight. There is 35-45 kt of 0-6 km Bulk Shear. Will keep slight chance of thunderstorms in the forecast. It will take some time for the dryer air to filter down into the region, so there should some fog and stratus developing after the showers end and in the pre-dawn hours. Lows tonight will range from the 40s in the Poconos to the 50s elsewhere. && .SHORT TERM /WEDNESDAY/... Cold front becomes stationary south of Delmarva on Wednesday. Heights will rise as H5 ridge builds through the Ohio Valley. However, some weak shortwaves will pass through the region. These shortwaves will interact with the front to touch off some showers across Delmarva, mainly in the morning. Highs on Wednesday will be some 5-10 degrees cooler than Tuesday, generally in the 60s to around 70. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Wednesday night through Friday... Wednesday night through Thursday, frontal boundary remains stalled across the Delmarva extending N/W across central PA as high pressure sits off to the north and east and a low pressure system advances NE towards the Great Lakes Thursday. This will keep most of the region on the cool side of the boundary with mostly cloudy skies, coolish temps, and the chance for a few scattered showers...especially over eastern PA by late Thursday. However by and large this period looks to be dry and any precip should be on the lighter side with convection remaining to our south and west. For Thursday night into early Friday, front finally advances northward through the area as a warm front as low pressure continues moving NE into Ontario. The resulting warm advection pattern will bring increasing chances for showers confined mainly to eastern PA as upper level ridge crest also moves off to the east. More widespread showers/storms are likely by Friday afternoon as the aformentioned system's cold front arrives from the north and west. Still early to get too specific with the forecast but indications are for PWATs to exceed 1.5 inches with Deep layer shear potentially 40-50+ knots so both hydro concerns and severe potential will have to be monitored. Ahead of the front it will also be much warmer and more humid until the front passes very late day or at night. Friday night through Tuesday... Not too much change to the overall weather pattern we've been stuck in. Cold front eventually moves through Friday night into early Saturday but will likely stall not too far to our south. Still, weak high pressure still looks to build in Saturday bringing mostly dry conditions with variable cloud cover. Still can't rule out a few showers though, especially over the Delmarva. Temperatures should be near average for this time of year. Saturday night into Sunday, conditions look to turn unsettled and wet once again as a low pressure system develops along the front to our south and moves northeast affecting the area through Sunday with more rain. Indications at this point are that impacts from this system may last through Monday as the lagging upper level trough moves through bringing more showers even as the surface low will be off to the east. Improvement should follow for Tuesday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...SHRA and a few TSRA will pass through the terminals late this evening and tonight. Conditions start out VFR, and there may be brief MVFR conditions with SHRA. Think TSRA will be isolated, so will not mention in TAF at this time. MVFR CIGs develop late tonight and into daybreak Wednesday. South winds less than 10 kt, becoming LGT/VRB. Wednesday...MVFR CIGs initially, then VFR by midday. NE winds less than 10 kt, becoming E. OUTLOOK... Wednesday night through Thursday night...Multiple periods of sub-VFR conditions are likely due to low stratus. Winds generally from the E/SE around 5-10 knots or less. Friday...Increasing chances for showers/storms with continuing periods of Sub VFR as a cold front approaches and moves through late day Friday. Winds generally SW 10-15 knots with gusts to 20 knots. Friday night through Saturday...Showers storms possible into Friday night before clearing by Saturday with conditions becoming mainly VFR for Saturday. Winds shifting to NW around 10 knots by Saturday. Saturday night - Sunday...Sub VFR conditions likely as next system moves through with more rain. && .MARINE... Tonight...Seas may build close to 5 ft, and winds may gust to 20 kt. Will not issue a SCA, as 5 ft seas will not be widespread enough to justify a SCA. Scattered showers, possibly a thunderstorm. Wednesday...Winds and seas below SCA criteria. OUTLOOK... Wednesday night through Thursday night...Mainly sub-SCA although seas may nudge towards 5 ft late Thursday into Thursday night with wind gusts to around 20 knots by this time as well. Friday...SCA conditions expected with seas with seas in the 5-6ft. range and southerly winds gusting to 25 kts or more. Saturday... SCA conditions subsiding by Saturday AM and remaining sub SCA through the day. && .TIDES/COASTAL FLOODING... Elevated tides possibly approaching minor thresholds are possible on the Delaware River Wednesday morning. && .EQUIPMENT... The KDIX radar is out of service until further notice due to a hardware failure. Surrounding radars include KDOX, KOKX, KLWX, KCCX, KBGM and TPHL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...MPS Short Term...MPS Long Term...Fitzsimmons Aviation...Fitzsimmons/MPS Marine...Fitzsimmons/MPS Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, May 7, 3:02 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 302 PM EDT Tue May 7 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-081915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 302 PM EDT Tue May 7 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-081915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 302 PM EDT Tue May 7 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, May 7, 7:45 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
745 PM EDT Tue May 7 2019
PAZ060>062-080015-
Lehigh-Northampton-Berks-
745 PM EDT Tue May 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...LEHIGH AND
WEST CENTRAL NORTHAMPTON COUNTIES...
At 744 PM EDT, a strong thunderstorm was located over Wanamakers, or
11 miles southeast of Tamaqua, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Bethlehem, Emmaus, Northampton, Slatington, Bath,
Walnutport, Neffs, Wanamakers, Coffeetown, New Tripoli, Jordan
Valley, Ancient Oaks, Emerald, Schnecksville, Claussville,
Catasauqua, Coplay, Macungie and North Catasauqua.
LAT...LON 4068 7590 4069 7587 4070 7583 4076 7572
4072 7537 4043 7555 4066 7591
TIME...MOT...LOC 2344Z 291DEG 24KT 4068 7582
POSpecial weather statement, May 7, 8:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
812 PM EDT Tue May 7 2019
NJZ007-009-010-PAZ060>062-103-105-106-080100-
Hunterdon-Somerset-Warren-Lower Bucks-Upper Bucks-Lehigh-Western
Montgomery-Northampton-Berks-
812 PM EDT Tue May 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
SOUTHWESTERN WARREN...SOUTHWESTERN SOMERSET...NORTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...SOUTHERN LEHIGH...NORTHWESTERN BUCKS AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasant Valley to Lehigh University
to near Hamburg. Movement was southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Allentown, Easton, Somerville, Somerset, Bethlehem, Bridgewater,
Middlesex, Emmaus, Bound Brook, Manville, Quakertown, Perkasie,
Byram, Wilson, Bedminster, Hellertown, Kutztown, Flemington, Hamburg
and Fleetwood.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 7602 4060 7601 4062 7543 4075 7501
4059 7450 4056 7453 4052 7449 4039 7488
4035 7569 4056 7609
TIME...MOT...LOC 0011Z 298DEG 33KT 4072 7507 4061 7540 4058 7602
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:12 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 48 min |
| May 7, 8:51 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 24 min |
| May 8, 1:06 AM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 4 hr |
| May 7, 8:54 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 66 min |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.